Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 56, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Jul 5, 2021, 2:48 AM CDT. It took effect at Jul 5, 2021, 8:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2021, 2:48 AM CDT (07:48 UTC)
- In effect from
- Jul 5, 2021, 8:00 AM CDT
- Expired
- Jul 5, 2021, 8:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
601 WHUS73 KLOT 050748 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 248 AM CDT Mon Jul 5 2021 LMZ740>742-051600- /O.NEW.KLOT.SC.Y.0056.210705T1300Z-210706T0100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 248 AM CDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West-southwest winds to 25 kt. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 8 AM this morning to 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds are expected along the immediate shoreline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
303 WHUS73 KLOT 051401 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 901 AM CDT Mon Jul 5 2021 LMZ740>742-052215- /O.CON.KLOT.SC.Y.0056.000000T0000Z-210706T0100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 901 AM CDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West-southwest winds to 25 kt. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Through 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds are expected along the immediate shoreline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Borchardt
475 WHUS73 KLOT 051927 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 227 PM CDT Mon Jul 5 2021 LMZ740>742-060100- /O.CON.KLOT.SC.Y.0056.000000T0000Z-210706T0100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 227 PM CDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West-southwest winds to 25 kt. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Through 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds are expected along the immediate shoreline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Borchardt
602 WHUS73 KLOT 060103 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 803 PM CDT Mon Jul 5 2021 LMZ740>742-060215- /O.EXP.KLOT.SC.Y.0056.000000T0000Z-210706T0100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 803 PM CDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The small craft advisory is no longer in effect. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 1:58 AM CDT, 50 minutes earlier.
Area forecast discussion, Jul 5, 1:58 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 158 AM CDT Mon Jul 5 2021 .SHORT TERM... 158 AM CDT Through Tuesday... The upper-level ridge that brought dry and seasonably warm conditions to the area for the holiday weekend will exit to the east today. Meanwhile, a mid-level wave extending southwest from far western Ontario early this morning will drift ESE while becoming increasingly sheared. Dew points will increase a couple degrees from yesterday, further reducing the cap that was in place all weekend. This reduced cap combined with weak forcing from the mid-level wave as well as some low-level moistening will likely support isolated convection across southern Wisconsin this afternoon. Some of this activity may drift into far northern Illinois this evening. Any convection that reaches the state line will likely be in a quick decaying mode given the increasingly unfavorable environment with southward extent. Low-level flow will back slightly overnight. The resultant increase in isentropic ascent may yield a few elevated storms again across far northern Illinois around daybreak, but any activity will quickly lift northeast by mid-morning. Capping will increase across the area through the day, which should limit any potential isolated afternoon storms again to far northern Illinois, and more likely into Wisconsin. Otherwise, max temps into the low 90s with heat index values into the mid 90s are expected both today and Tuesday. Wildfire smoke trapped in the departing ridge will continue to drift over the area and, if thick enough, may keep temps a degree or two lower than forecast. Mixing into a 30 knot wind max as low as 1kft per area VWPs early this morning will result in WSW gusts of 25 to briefly 30 mph through much of the day. Given the low altitude of the higher winds this morning, these gusts will likely begin as early as 8-9am. Kluber && .LONG TERM... 243 PM CDT Tuesday through Sunday... There a few periods of locally unsettled weather this week. The first will be tied to a cold frontal passage on Wednesday, with the second being tied to a potential stronger weather system moving over the Upper Great Lakes Region late Friday into Saturday. Temperatures will also trend a bit cooler mid week. We appear to remain dry into Tuesday morning with westerly flow aloft, a front to our north and no significant low level jet in place. The first threat of storms may come Tuesday afternoon and evening look to be tied closer to the vicinity of the surface cold frontal boundary over southern WI. Given the proximity of this front to far northern IL, we do continue to mention a chance for storms Tuesday afternoon and evening, especially for areas north of I-88, but at this point the better chances lies in WI with the upper jet and vort max forcing located there. Temperatures during the day are likely to top out around 90 with west-southwesterly winds. The cold front will continue to sag south Tuesday night into Wednesday. The primary threat for storms across northern IL and northwestern IN continues to be on Wednesday, though this does appear to be in the from of scattered showers or storms. This as another sheared mid- level impulse shifts east-southeastward across the area along the northeastern periphery of a building upper ridge over the southwestern CONUS. The impulse should drive the trailing cold front will then southward across the area during the day Wendesday. Instability will quickly wane in the northeast flow behind the front, remaining confined ahead of the front. While the severe threat does not look overly high with this activity, a threat for locally heavy rainfall will exist due to the reservoir of 1.8+" precipitable water values likely in the vicinity of the frontal boundary. This threat also is mitigated as the front should be moving along. Northerly winds behind the front will result in a temporary return to cooler weather late Wednesday into Thursday. The northerly winds may set up dangerous swimming conditions along the southern shores of Lake Michigan due to high wave activity. Otherwise, expect temperatures to be in the 70s for Thursday, with mainly dry conditions as surface high pressure moves overhead. Another period of active weather looks probable late Friday into Saturday. During this period, forecast guidance continues to suggest that a much stronger impulse will dig southeastward into the Upper Midwest along the northeastern periphery of an impressive southwestern CONUS upper ridge. This system bears watching as it looks to result in probably our best chance of showers and storms this week. Also, given the potential strength of this disturbance, we will have to monitor the threat of severe storms, which could materialize sometime late Friday/Friday night. This threat may be mitigated as some of our longer term guidance is delaying the arrival of this system into the evening hours. With this delayed arrival, the system will still be moving through the area Saturday. Thus a storm and heavy rainfall concern will linger into at least the first half of the weekend. KJB/KMD && .AVIATION... For the 06Z TAFs... The only weather item of note for today is the expected breezy west-southwesterly winds expected during the daylight hours, which look to gust up around 25 kt at times. Otherwise VFR conditions are expected to prevail through the period. West-southwesterly winds of 5 to 10 kt will persist across the area overnight. Thus far, while ORD has reported some smoke, it appears the winds have remained just strong enough to limit any significant visibility restrictions from the earlier evening fireworks. For this reason, I have continued to leave visibility restrictions out of the TAF overnight. A rather breezy day is in store for the area today as the surface gradient strengthens overhead along the northern periphery of a surface high centered over KY. We should see our west- southwesterly winds begin to gust shortly after 12z, with gusts quickly picking up into low to mid 20 kt range by mid to late morning (14 to 16z). These gusty winds will persist through sunset before diminishing through the evening. Any threat of thunderstorms this afternoon and evening is expected to remain north of the area in WI. There is a small chance for a few isolated to widely scattered showers and/or thunderstorms over parts of northern IL tonight, but confidence remains far too low to included any mention in the TAF at this time. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 4, 3:08 PM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 308 PM CDT Sun Jul 4 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-052015- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 308 PM CDT Sun Jul 4 2021 /408 PM EDT Sun Jul 4 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Limited Thunderstorm Risk along and north of I-88. Limited Excessive Heat Risk. Tuesday... Limited Thunderstorm Risk. Limited Excessive Heat Risk. Wednesday... Limited Thunderstorm Risk. High Swim Risk. Friday and Saturday... Limited Thunderstorm Risk. DISCUSSION: Warmer and increasingly humid conditions are expected into early this week, with afternoon heat index values peaking in the mid to locally upper 90s Monday and to a lesser degree Tuesday. Isolated to widely scattered thunderstorms are possible at times late Monday through Wednesday, with a slightly better chance late Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-052015- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 308 PM CDT Sun Jul 4 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Tuesday and Wednesday... Limited Thunderstorm Risk. Friday night and Saturday... Limited Thunderstorm Risk. KMD Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.